MAUDE Adverse Event Report: MICRUSFRAME14 9MM X 22CM; NEUROVASCULAR EMBOLIZATION DEVICE

MICRUSFRAME14 9MM X 22CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140922
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant med products: enpower control cable, sl10, stryker micro catheter and dcb02.The name of the initial reporter is unknown.The manufacturer representative was provided as the initial reporter name.(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a health care professional, during a coil embolization of an unruptured aneurysm at the internal carotid cave (iccave), a micrusframe14 (mfr140922, s13226) was inserted to the lesion and was connected to the enpowercontrol cable (ecb000182-00, s13745) for detachment but the coil could not be detached.The physician tried to detach the coil several times but the issue continued.The cable was replaced but the coil could not be detached although the power lump illuminated.The coil was removed and it was teared in the y connection of the micro catheter.The coil in the y connection was removed and the coil was replaced with another one.The procedure was successfully completed without further issues.However, due to the event it was delayed for 5 minutes.There was no patient injury or complications reported.The micrusframe coil will be returned for investigation.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information is available.A sl10, stryker micro catheter and dcb02 were also used for this procedure.The patient¿s vessel was not torturous and not calcified.
 
Additional Manufacturer Narrative
The following additional information was received indicating that there was no excessive force used at any time with micrusframe.There were no difficulties removing the micrusframe from the patient.It is unknown if the same control cable was used successfully to detach coils prior to this coil.There is no information if there was any damage to the cable.There was no report of a ¿system fault¿ on the dcb.All connections appeared to fit properly without application of excessive force.Complaint conclusion: as reported by a health care professional, during a coil embolization of an unruptured aneurysm at the internal carotid cave (iccave), a micrusframe14 (mfr140922, s13226) was inserted to the lesion and was connected to the enpowercontrol cable ((b)(4), s13745) for detachment but the coil could not be detached.The physician tried to detach the coil several times but the issue continued.The cable was replaced but the coil could not be detached although the power lump illuminated.The coil was removed and it was torn in the y connection of the micro catheter.The coil in the y connection was removed and the coil was replaced with another one.The procedure was successfully completed without further issues.However, due to the event it was delayed for 5 minutes.There was no patient injury or complications reported.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information is available.A sl10, stryker micro catheter and dcb02 were also used for this procedure.The patient¿s vessel was not torturous and not calcified.The following additional information was received indicating that there was no excessive force used at any time with micrusframe.There were no difficulties removing the micrusframe from the patient.It is unknown if the same control cable was used successfully to detach coils prior to this coil.There is no information if there was any damage to the cable.There was no report of a ¿system fault¿ on the dcb.All connections appeared to fit properly without application of excessive force.The embolic coil is detached and was returned.The device positioning unit (dpu) core wire is bent nearly in two approximately 115 cm from the proximal end.There are also bends approximately 29 cm, 107 cm, 117 cm, and 125 cm from the proximal end.The device is unsheathed and the resheathing tool has been advanced all the way to the green introducer.The ball tip is intact.The proximal loop is present.There are no kinks or stretched sections in the embolic coil.The resistance heating (rh) coil has heated.The v-notch of the resheathing tool is undamaged.The resistance of the device was measured with multimeter.Resistance is 51.6 ¿, which is within the specification range.The device was connected to lab detachment control box (b)(4) (dcb2) (b)(4) with lab enpower connecting cable (b)(4) and the power was turned on.The system ready light illuminated.Detachment cannot be tested because the embolic coil is already detached.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil was damaged is not confirmed.The embolic coil is not damaged.The complaint that the embolic coil failed to detach is confirmed.While the embolic coil was detached when returned, the embolic coil was returned, indicating that it had not been detached in the treatment site.Evidence of heating of the rh coil indicates that a detachment cycle was initiated.The combination of these two circumstances suggests that the coil failed to detach at the treatment site after a detachment cycle had been properly initiated.The complaint that the embolic coil detached in the microcatheter during removal is confirmed.The embolic coil is detached and was returned, and the information provided in the event description indicates that the detachment occurred while the embolic coil was being removed.The bends in the dpu core wire are indicative of the application of excessive force.The resistance of the dpu is within specification despite the severe bend in the returned device.While the exact sequence of events is unknown, it is possible that the damage to the dpu core wire could have prevented complete detachment of the embolic coil, even with resistance within specification.There are no current safety signals for this product family, specific product, lot number, or issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME14 9MM X 22CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7167205
Report Number3008114965-2018-00505
Device Sequence Number19246517
Product Code KRD
UDI-Device Identifier10886704078036
UDI-Public(01)10886704078036(17)191231(10)S13226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberMFR140922
Device Lot NumberS13226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1